Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 2, 2008, 4:56 PM CDT for 4 counties in Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 4:56 PM CDT (21:56 UTC)
- Expired
- May 2, 2008, 6:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Columbia County, WI, Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI
The radar
The Milwaukee radar (KMKX), 99 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 4:31 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 022156
SVRMKX
WIC021-027-039-047-022300-
/O.NEW.KMKX.SV.W.0015.080502T2156Z-080502T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
456 PM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN...
EASTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 600 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CAMBRIA...OR 10 MILES NORTH OF COLUMBUS...AND MOVING NORTH AT 39
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMBRIA AND RANDOLPH BY 505 PM CDT...
MARKESAN BY 520 PM CDT...
GREEN LAKE...PRINCETON AND 9 MILES WEST OF RIPON BY 535 PM CDT...
BERLIN BY 550 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4376 8921 4378 8916 4388 8919 4389 8916
4398 8915 4398 8889 4389 8887 4390 8864
4331 8896 4336 8921 4377 8923
TIME...MOT...LOC 2156Z 184DEG 34KT 4347 8907
$$
BORGHOFF6 follow-up statements
000
WWUS53 KMKX 022206
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
505 PM CDT FRI MAY 2 2008
WIC021-027-039-047-022300-
/O.CON.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
GREEN LAKE WI-FOND DU LAC WI-COLUMBIA WI-DODGE WI-
505 PM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN DODGE...NORTHEASTERN COLUMBIA...NORTHWESTERN FOND DU
LAC AND GREEN LAKE COUNTIES...
AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAMBRIA...OR 13 MILES NORTHWEST OF BEAVER DAM...MOVING
NORTH AT 39 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FRIESLAND BY 510 PM CDT...
8 MILES EAST OF DALTON BY 515 PM CDT...
MANCHESTER...MARKESAN AND KINGSTON BY 520 PM CDT...
MARQUETTE AND 9 MILES WEST OF FAIRWATER BY 525 PM CDT...
GREEN LAKE AND PRINCETON BY 535 PM CDT...
BERLIN BY 550 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4376 8921 4378 8916 4388 8919 4389 8916
4398 8915 4398 8889 4389 8887 4390 8864
4347 8887 4345 8921 4377 8923
TIME...MOT...LOC 2205Z 184DEG 34KT 4355 8906
$$
MBK000
WWUS53 KMKX 022219
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
517 PM CDT FRI MAY 2 2008
WIC021-027-039-047-022300-
/O.CON.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
GREEN LAKE WI-FOND DU LAC WI-COLUMBIA WI-DODGE WI-
517 PM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN DODGE...NORTHEASTERN COLUMBIA...NORTHWESTERN FOND DU
LAC AND GREEN LAKE COUNTIES...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FRIESLAND...OR 16 MILES NORTHWEST OF BEAVER DAM...MOVING
NORTH AT 39 MPH.
MORE STRONG THUNDERSTORMS ARE DEVELOPING NEAR CAMBRIA...HENCE THE
SEVERE THUNDERSTORM WARNING WILL REMAIN IN EFFECT FOR NORTHEASTERN
COLUMBIA COUNTY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARQUETTE AND 9 MILES WEST OF FAIRWATER BY 525 PM CDT...
GREEN LAKE AND PRINCETON BY 535 PM CDT...
BERLIN BY 550 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4376 8921 4378 8916 4388 8919 4389 8916
4398 8915 4398 8889 4389 8887 4390 8864
4351 8884 4345 8921 4377 8923
TIME...MOT...LOC 2217Z 184DEG 34KT 4367 8905
$$
MBK000
WWUS53 KMKX 022231
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
530 PM CDT FRI MAY 2 2008
WIC027-022240-
/O.CAN.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
DODGE WI-
530 PM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DODGE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4376 8921 4378 8916 4388 8919 4389 8916
4398 8915 4398 8889 4389 8887 4390 8864
4366 8876 4363 8900 4357 8901 4346 8920
4377 8923
TIME...MOT...LOC 2230Z 184DEG 34KT 4379 8904
$$
WIC021-039-047-022300-
/O.CON.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
GREEN LAKE WI-FOND DU LAC WI-COLUMBIA WI-
530 PM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN COLUMBIA...NORTHWESTERN FOND DU LAC AND GREEN LAKE
COUNTIES...
AT 525 PM CDT...DOPPLER RADAR ESTIMATED A SEVERE THUNDERSTORM WAS
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MARKESAN...OR 12 MILES
SOUTHWEST OF RIPON...MOVING NORTH AT 39 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GREEN LAKE AND PRINCETON BY 535 PM CDT...
BERLIN BY 550 PM CDT...
MORE STRONG THUNDERSTORMS WERE NEAR FRIESLAND IN NORTHEAST COLUMBIA
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4376 8921 4378 8916 4388 8919 4389 8916
4398 8915 4398 8889 4389 8887 4390 8864
4366 8876 4363 8900 4357 8901 4346 8920
4377 8923
TIME...MOT...LOC 2230Z 184DEG 34KT 4379 8904
$$
MBK000
WWUS53 KMKX 022239
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 PM CDT FRI MAY 2 2008
WIC021-022248-
/O.CAN.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
COLUMBIA WI-
538 PM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLUMBIA COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4377 8923 4376 8921 4378 8916 4388 8919
4389 8916 4398 8915 4398 8889 4389 8887
4390 8864 4366 8878 4364 8895 4367 8921
TIME...MOT...LOC 2238Z 180DEG 27KT 4379 8906
$$
WIC039-047-022300-
/O.CON.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
GREEN LAKE WI-FOND DU LAC WI-
538 PM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN FOND DU LAC AND GREEN LAKE COUNTIES...
AT 534 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MARQUETTE...OR 12 MILES SOUTHWEST OF
RIPON...MOVING NORTH AT 31 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PRINCETON AND GREEN LAKE BY 545 PM CDT...
6 MILES WEST OF BERLIN BY 600 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4377 8923 4376 8921 4378 8916 4388 8919
4389 8916 4398 8915 4398 8889 4389 8887
4390 8864 4366 8878 4364 8895 4367 8921
TIME...MOT...LOC 2238Z 180DEG 27KT 4379 8906
$$
MBK000
WWUS53 KMKX 022253
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
553 PM CDT FRI MAY 2 2008
WIC047-022303-
/O.CAN.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
GREEN LAKE WI-
553 PM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR GREEN LAKE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4390 8864 4389 8865 4387 8866 4387 8867
4386 8867 4376 8872 4373 8884 4389 8887
TIME...MOT...LOC 2253Z 197DEG 23KT 4385 8876
$$
WIC039-022300-
/O.CON.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
FOND DU LAC WI-
553 PM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN FOND DU LAC COUNTY...
AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WEST ROSENDALE...OR NEAR RIPON...MOVING NORTH AT 26 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4390 8864 4389 8865 4387 8866 4387 8867
4386 8867 4376 8872 4373 8884 4389 8887
TIME...MOT...LOC 2253Z 197DEG 23KT 4385 8876
$$
MBK000
WWUS53 KMKX 022302
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT FRI MAY 2 2008
WIC039-022310-
/O.EXP.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
FOND DU LAC WI-
600 PM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FOND DU LAC
COUNTY HAS EXPIRED...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS...HOWEVER MORE
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING.
LAT...LON 4390 8864 4389 8865 4387 8866 4387 8867
4386 8867 4376 8872 4373 8884 4389 8887
TIME...MOT...LOC 2300Z 197DEG 23KT 4389 8874
$$
MBKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:12 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 2, 2:12 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 212 PM CDT FRI MAY 2 2008 .SHORT TERM... THE WINDOW FOR SEVERE THREAT IS BEGINNING. THERE IS STILL A SMALL CHANCE OF SEVERE STORMS...ALONG WITH ISOLATED TORNADOES LATE THIS AFTERNOON AND EARLY THIS EVENING. GOOD UPPER DIFLUENCE AS 95 KT UPPER JET PUSHES INTO THE LAKE MICHIGAN AREA THIS EVENING. VISIBLE SATELLITE IMAGERY SHOWING CLOUDS THINNING BEHIND EARLY AFTERNOON BAND OF THUNDERSTORMS ACROSS FAR SOUTHERN WI AND NORTHERN IL. LIS HAVE RISEN TO -3. EXPECT MAIN THREAT JUST AHEAD OF DRY PUNCH THAT WILL MOVE INTO THE FORECAST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. WATER VAPOR LOOP SHOWS DRYING JUST NOW PUSHING INTO THE EXTREME SOUTHWEST. FORECAST SOUNDINGS OFF 12Z NAM AND 17Z RUC HAVE MARGINAL CAPE...BUT THIS MAY BE UNDERDONE WITH A LITTLE HEATING. ALSO A BRIEF TORNADO POTENTIAL WITH HELICITY RAISING TO AROUND 230. EHI VALUES ARE NEAR 1...BUT WITH A LITTLE MORE CAPE THOSE WOULD BE HIGHER. HOWEVER RUC IS SHOWING THAT DRY PUNCH PUSHES IN FAIRLY RAPIDLY. IF THIS HAPPENS LIMITED INSTABILITY MAY NOT BE ENOUGH FOR DEEP CONVECTION. AT LEAST THE SOUTHERN HALF OF THE FORECAST AREA COULD BE IN THE WARM SECTOR...BEFORE OCCLUDED FRONT PUSHES IN FROM THE SOUTHWEST...AND DRY AIR PUSHES INTO THE MID LEVELS AROUND THE MATURE CLOSED UPPER LOW. THEN DRY AIR WILL SHUT OFF THUNDERSTORM...AND SHOWER POTENTIAL THIS EVENING. WINDS SHIFTED TO SOUTHWEST WITH GUSTS TO 33 KNOTS WITH OCCLUSION. WRAP AROUND PRECIP EXPECTED ON SATURDAY AS UPPER LOW OPENS AND RESULTANT TROUGH MOVES ACROSS WISCONSIN AND NORTHERN ILLINOIS. SHORTWAVE ON GFS FOR SUNDAY NIGHT IS NOT AS PRONOUNCED AS YESTERDAY AND IS IN FAIR AGREEMENT WITH ECMWF. BOTH 12Z GFS AND 12Z ECMWF HAVE A WEAK SURFACE TROUGH MOVING THROUGH MONDAY. BOTH NAM AND GFS HAVE STEEP LAPSE RATES...CAPES NEAR 700 OFF THE GFS. THEREFORE WILL GO WITH A SMALL CHANCE OF SHOWERS. .LONG TERM... NEW ECMWF IS NOW TRENDING TOWARD THE GFS IN THE MID/LATE PERIODS. THEREFORE WILL TREND WETTER FOR TUESDAY/TUESDAY NIGHT. && .AVIATION...MAIN ISSUE FOR TAFS THROUGH 00Z SUNDAY IS EXPECTED CONVECTION LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS AND ASSOCIATED MVFR/IFR CEILINGS AND VISIBILITIES ASSOCIATED WITH LOW LEVEL JET NOSE PUSHING NORTHEAST OF THE AREA. NEXT ROUND OF THUNDERSTORMS EXPECTED BETWEEN 20Z FRIDAY AND 02Z SATURDAY...AS COLD FRONT PUSHES ACROSS SOUTHERN WISCONSIN. EXPECT PREVAILING MVFR CEILINGS AND VISIBILITIES WITH THUNDERSTORMS...WITH SOME IFR VISIBILITIES AND CEILINGS POSSIBLE IN STRONGEST STORMS. WINDS GRADUALLY INCREASE IN MAGNITUDE AND SHIFT TO THE SOUTHWEST AND WEST ON SATURDAY. MVFR CEILINGS AND SCATTERED RAIN SHOWERS ARE EXPECTED AS UPPER LOW SHIFTS ACROSS THE AREA. && .MARINE...STABLE MARINE LAYER EXPECTED TO PREVENT MIXING OF WINDS ALOFT DOWN TO THE SURFACE TONIGHT AND SATURDAY. THIS SHOULD KEEP WINDS BELOW SMALL CRAFT ADVISORY CRITERIA...DESPITE AN INCREASING SURFACE PRESSURE GRADIENT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...HENTZ AVIATION/MARINE...WOOD
Hazardous weather outlook, May 2, 4:28 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 428 PM CDT FRI MAY 2 2008 WIZ046-047-051-052-056>060-062>072-031100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 428 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE THE MAIN HAZARDS. SOME RIVERS WILL REMAIN IN FLOOD...INCLUDING THE FOX...PECATONICA AND ROCK. OTHER RIVERS THAT HAD BEEN FALLING WILL BECOME STEADY...OR SLOWLY RISE...WITH EXPECTED RAINFALL TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAINFALL THROUGH SATURDAY WILL KEEP SEVERAL RIVERS ABOVE FLOOD STAGE THROUGH THE WEEKEND...AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. LMZ643>646-031100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 428 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS AND ISOLATED WATERSPOUTS ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, May 2, 11:34 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1134 AM CDT FRI MAY 2 2008 WIZ046-047-051-052-056>060-062>072-021845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1134 AM CDT FRI MAY 2 2008 ...THUNDERSTORMS MOVING THROUGH THIS MORNING WITH STRONGER STORMS DEVELOPING THIS AFTERNOON... AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF SHOWERS AND THUNDERSTORMS EXTENDING FROM THE WISCONSIN DELLS...TO BEAVER DAM...WAUKESHA...AND MILWAUKEE. THESE STORMS ARE PUSHING NORTH AROUND 40 MPH AND WILL HEAD OUT OF SOUTHERN WISCONSIN BY 1 PM. MEANWHILE...SATELLITE INDICATES RAPID CLEARING ACROSS IOWA...WESTERN ILLINOIS...AND SOUTHWESTERN WISCONSIN. CLOUDS ARE EXPECTED TO DECREASE OVER SOUTHERN WISCONSIN BY EARLY AFTERNOON. TEMPERATURES HAVE BEEN WARMING QUICKLY OVER IOWA AND THE ATMOSPHERE WILL BECOME QUITE UNSTABLE BY AFTERNOON. IN ADDITION...STRONG WIND SHEAR WILL BE PRESENT AND THEREFORE CONDITIONS WILL BECOME FAVORABLE FOR THUNDERSTORM REDEVELOPMENT BY MID TO LATE AFTERNOON AS A COLD FRONT PUSHES NORTHEAST INTO SOUTHERN WISCONSIN. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...TORRENTIAL DOWNPOURS...AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL EXIST FROM 4 PM TO 7 PM. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE MEDIA OUTLET FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS THIS AFTERNOON AND EVENING. BORGHOFF
Local storm report, May 2, 1:30 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HEAVY RAIN 1 SE VERONA 42.98N 89.52W
05/02/2008 M0.47 INCH DANE WI TRAINED SPOTTER
SINCE 12 AM CDT TODAY.
&&
GDSpecial weather statement, May 2, 4:44 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 444 PM CDT FRI MAY 2 2008 WIZ046-047-051-052-056>060-062>072-022245- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 444 PM CDT FRI MAY 2 2008 ...SCATTERED STRONG THUNDERSTORMS EXPECTED TO DEVELOP THROUGH 6 PM... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER PORTIONS OF SOUTH CENTRAL WISCONSIN THROUGH 6 PM. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND ONE INCH HAIL. IN ADDITION...AN ISOLATED TORNADO IS POSSIBLE. A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTH CENTRAL WISCONSIN ALONG AND WEST OF A LINE FROM GREEN LAKE TO SULLIVAN TO LAKE GENEVA AND PELL LAKE UNTIL 10 PM THIS EVENING. THIS WATCH INCLUDES THE MADISON...JANESVILLE...MINERAL POINT...REEDSBURG AND PORTAGE AREAS AS WELL. AT 440 PM...SCATTERED THUNDERSTORMS WERE LOCATED FROM AROUND SUN PRAIRIE TO MONTELLO...AND ALSO IN THE DODGEVILLE AND SPRING GREEN AREAS. THE THUNDERSTORMS WERE MOVING TO THE NORTH AT 40 TO 45 MPH. THESE THUNDERSTORMS WERE INCREASING IN INTENSITY AND PRODUCING CLOUD TO GROUND LIGHTNING STRIKES. ALL PEOPLE OUTDOORS THIS EVENING OVER SOUTH CENTRAL WISCONSIN SHOULD KEEP AN EYE TO THE SKY AND BE PREPARED TO SEEK SHELTER SHOULD A THUNDERSTORM APPROACH YOUR LOCATION. REMEMBER...LIGHTNING CAN STRIKE THE GROUND WELL AWAY FROM THE PARENT THUNDERSTORM. SCATTERED THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF SOUTHEAST WISCONSIN BETWEEN 5 PM AND 7 PM. MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:46 PM CDT | Special Marine Warning | MKX | 112 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.